Kentucky, 2025

Flash Flooding and Flooding in Kentucky, February 16, 2025

February 16, 2025 · NWS ILN · 12 events in 4 counties and zones

A low pressure system brought heavy rainfall to the region as it moved through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system brought heavy rainfall to the region as it moved through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 15, 9:36 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 15, 9:36 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
936 PM EST Sat Feb 15 2025

.SYNOPSIS...
A strengthening area of low pressure will approach from the
southwest and will then cross northeast through the area tonight
into Sunday. Rain may be heavy at times ahead of the low with
colder air, gusty winds and some snow occurring on the back side
of the low on Sunday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Rainfall through 10 PM across parts of the Flood Watch area have
already exceeded 1" in many spots, particularly in the Tri-State
into SE IN and N KY. In accordance with observations and latest
near-term hi-res data, have expanded the Flood Watch a tier of
counties to the N stretching from Butler Co to Fairfield Cos in
OH. There is a signal for 2-2.25 additional inches of rain
within this axis still to come through about 5 AM, which
undoubtedly will be a cause for concern for high water across
the current watch area, particularly near streams, creeks, and
rivers. This may lead to overland flooding, and eventually the
potential flooding of creeks, streams, and main stem rivers,
which would likely persist well after the rain comes to an end.

As the system deepens, the pressure gradient will tighten, and
eventually much colder air to our northwest will begin to filter
into the area. Guidance continues to show an area of
deformation developing on the back side of the low. This focus
will be where rain transitions over to a period of snow, which
is expected to occur from west to east from late tonight into
Sunday. Have continued the Winter Weather Advisories for parts
of our western CWFA where snow amounts will range from 1 to 3
inches. With winds increasing, the slushy snow will likely
freeze as temperatures drop below freezing by/after mid-morning,
so this could pose travel hazards on untreated surfaces. Lows
tonight will range from the upper 20s northwest to the upper 40s
southeast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
Precipitation will change over to snow during the morning from
west to east as the low continues to deepen and tracks northeast
of the region. Again, snowfall amounts will range from 1 to 4
inches (highest in west central Ohio) in the Advisory area. With
a tight pressure gradient and some mixing, winds may gust up to
40 mph, which will lower visibilities in the falling snow. By
afternoon, synoptic scale forcing precipitation will transition
over to scattered snow showers and flurries as CAA continues,
producing steepening lapse rates as the colder air flows over
the Great Lakes. There could be some minor accumulations with
the snow showers as they will be convective in nature.
Temperatures will fall during the day.

A few snow showers/flurries will linger into Sunday night until
deeper moisture and forcing eventually shift to the north and
east. Surface high pressure to our west will be building east
toward our region. Lows will range from the single digits
northwest to the upper teens southeast. Winds will be diminish,
but they will still be strong enough to produce some cold wind
chills by Monday morning. These will range from near -10
northwest to the single digits southeast.

On Monday, Arctic high pressure will continue to build
southeast into our region. CAA clouds will linger in the east
with some increase in clouds streaming in from the west. Highs
will range from the mid teens north to the mid/upper 20s far
south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
On Monday evening, a generally zonal flow pattern will exist
across much of the CONUS. The Ohio Valley will be on the
southeastern periphery of a large area of high pressure, which
will be centered over southern Saskatchewan. Over the following
couple days, this high will drift into the plains states,
weakening somewhat as it does. Regardless of its strength, it
will be associated with a very cold air mass, even on its
southeastern and eastern extent in the ILN CWA. High
temperatures are expected to remain well below normal, and below
freezing, through the end of the week and likely into the
weekend.

The main chance for precipitation this coming week will be
during a stretch from Tuesday night through Thursday morning,
with the greatest chances appearing to be during the first part
of Wednesday. There may actually be two separate waves moving
eastward through the quick upper flow, with additional snow
persisting into Thursday morning. With cold temperatures, snow
ratios may be high, but the transient and quick-moving forcing
is keeping confidence low in any significant accumulations.
There is definitely the potential for a couple inches, and maybe
an outside chance at some higher numbers, but mesoscale details
and the exact track of the shortwave(s) will still need some
refinement in future forecasts.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
LIFR/VLIFR conditions (due to BR/FG/DZ) continue across the
area, with VSBYs expected to improve to IFR once the steady RA
begins. That being said, LIFR CIGs will persist through at least
the first half of the TAF period, with steady widespread RA
area-wide. There will be patches of heavy RA for
KCVG/KLUK/KILN, particularly between about 03z-09z, which could
lead to brief LIFR VSBYs once again. RA intensity will decrease
between about 09z-11z locally before a narrow band of mixed
wintry precip, which will quickly change to SN, pivots to the E
through the area between 12z-16z. There will be a brief/narrow
window for steady moderate to locally heavy SN, which will last
for no longer than ~2 hours at any one location. LIFR to VLIFR
VSBYs will once again be possible during this narrow band of SN
before returning to prevailing VFR for the afternoon.

The banded SN will pivot quickly to the E of the local area by
the afternoon, with ISO/SCT SHSN developing and becoming more
widespread for the remainder of the period in the CAA regime.
Brief VSBY restrictions can be expected yet again in the most
persistent and heaviest SHSN activity, but coverage will be
ISO/SCT at best.

CIGs will transition from LIFR to IFR past 15z, eventually going
to MVFR for the afternoon. Light NE winds at 5kts or less will
go more out of the N past 06z, increasing abruptly as the sfc
low goes by to the E in the several hour period around daybreak.
NW winds at 15-20kts, with gusts to 25-35kts, are expected past
12z-15z, continuing through the afternoon.

OUTLOOK...Wind gusts will slowly diminish into early Monday
morning, but MVFR CIGs will persist into Monday. MVFR to IFR
conditions possible again on Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 4 AM to 7 PM EST Sunday for
     OHZ034-035-042-043-060.
     Winter Weather Advisory from 7 AM to 7 PM EST Sunday for
     OHZ026-044>046-051>053-061-062-070>072-077-078.
     Flood Watch through Sunday afternoon for OHZ063>065-070>074-
     077>082-088.
KY...Winter Weather Advisory from 7 AM to 7 PM EST Sunday for
     KYZ089>096.
     Flood Watch through Sunday afternoon for KYZ089>100.
IN...Winter Weather Advisory from 4 AM to 7 PM EST Sunday for
     INZ050-058-059.
     Winter Weather Advisory from 7 AM to 7 PM EST Sunday for
     INZ066-073>075-080.
     Flood Watch through Sunday afternoon for INZ073>075-080.

&&

SYNOPSIS...Hickman
NEAR TERM...KC/Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...KC
Hazardous weather outlook, Feb 15, 9:04 PM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
904 PM EST Sat Feb 15 2025

INZ050-058-059-OHZ034-035-042-043-060-170215-
Wayne-Fayette-Union-Mercer-Auglaize-Darke-Shelby-Preble-
904 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY...

This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow accumulations to the
National Weather Service.

INZ066-OHZ026-044>046-051>053-061-062-170215-
Franklin-Hardin-Logan-Union-Delaware-Miami-Champaign-Clark-
Montgomery-Greene-
904 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SUNDAY...

This Hazardous Weather Outlook is for southeast Indiana, central
Ohio and west central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow accumulations to the
National Weather Service.

INZ073>075-080-KYZ089>096-OHZ070>072-077-078-170215-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Butler-Warren-Clinton-Hamilton-
Clermont-
904 PM EST Sat Feb 15 2025

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SUNDAY...

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report flooding and snow
accumulations to the National Weather Service.

OHZ054>056-170215-
Madison-Franklin-Licking-
904 PM EST Sat Feb 15 2025

This Hazardous Weather Outlook is for central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ063>065-073-074-079>082-088-170215-
Bracken-Robertson-Mason-Lewis-Fayette-Pickaway-Fairfield-Ross-
Hocking-Brown-Highland-Adams-Pike-Scioto-
904 PM EST Sat Feb 15 2025

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report flooding to the National
Weather Service.

In the hours before

Local storm report, Feb 15, 10:54 PM EST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1054 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     Flood            2 SSW Napoleon          39.18N 85.34W
02/15/2025                   Ripley             IN   Emergency Mngr

            Old Michigan Road flooded over.

&&
Local storm report, Feb 15, 11:32 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1132 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     Flood            3 SSW Osgood            39.10N 85.32W
02/15/2025                   Ripley             IN   Emergency Mngr

            CR300W/West Hopewell Road flooded over.

&&

The radar

The Cincinnati radar (KILN), 92 km away, was scanning. The volume nearest the first event began at 05:29 UTC.

Open the radar archive at this moment

Event by event

6 flood, 6 flash flood. Local standard time, as filed.

Flood, Mason

When
February 16, 12:26 AM EST to 4:26 AM EST
Where
Mason County, 1.08 mi E of Somo to 1.14 mi E of Somo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.600, -83.710

Orangeburg Road was closed due to high water covering the roadway.

Flood, Mason

When
February 16, 12:26 AM EST to 4:26 AM EST
Where
Mason County, 3.81 mi WNW of Murphysville to 3.74 mi WNW of Murphysville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.592, -83.935

Brandywine Road was closed due to high water over the roadway.

Flood, Mason

When
February 16, 12:26 AM EST to 4:26 AM EST
Where
Mason County, 1.28 mi WSW of Plumville to 1.27 mi SW of Plumville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.590, -83.690

Day Pike was closed due to flooding over the roadway.

Flood, Mason

When
February 16, 12:26 AM EST to 4:26 AM EST
Where
Mason County, 1.48 mi SSW of Rectorville to 1.26 mi SSW of Rectorville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.560, -83.640

Bridgeport Road was closed due to high water.

Flood, Mason

When
February 16, 12:26 AM EST to 4:26 AM EST
Where
Mason County, 0.54 mi E of Helena to 0.52 mi E of Helena
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.500, -83.760

Helena Road (KY 324) was closed due to high water.

Flash Flood, Mason

When
February 16, 12:26 AM EST to 2:26 AM EST
Where
Mason County, 2.14 mi ESE of Murphysville to 2.27 mi N of Mays Lick
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.553, -83.837

Moving water was reported over Old Sardis Pike.

Flash Flood, Mason

When
February 16, 12:30 AM EST to 1:30 AM EST
Where
Mason County, 0.54 mi E of Helena to 0.21 mi SW of Weedonia
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.500, -83.760

High water was flowing across Helena Road.

Flash Flood, Mason

When
February 16, 12:50 AM EST to 2:50 AM EST
Where
Mason County, 0.88 mi NE of Helena to 0.99 mi NE of Helena
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.510, -83.760

Moving water was reported over Mill Creek Road near KY-11.

Flash Flood, Lewis

When
February 16, 1:01 AM EST to 3:01 AM EST
Where
Lewis County, 1.13 mi NNE of Herron Hill to 0.99 mi NE of Herron Hill
Cause
Heavy Rain
Reported by
Public
Coordinates
38.594, -83.489

Manley Hollow Road had rushing water across the road.

Flash Flood, Campbell

When
February 16, 3:20 AM EST to 5:20 AM EST
Where
Campbell County, 0.66 mi NW of Brent to 0.71 mi NW of Brent
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.057, -84.439

Moving water was reported on River Road.

Flash Flood, Owen

When
February 16, 3:40 AM EST to 5:40 AM EST
Where
Owen County, 0.69 mi S of Tacketts Mill to 0.77 mi S of Tacketts Mill
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.360, -84.780

A large section of KY 368 was closed due to high water over the roadway along with rock debris.

Flood, Mason

When
February 16, 6:30 AM EST to 8:30 AM EST
Where
Mason County, 3.35 mi WNW of Murphysville to 3.18 mi SSW of Fernleaf
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.595, -83.923

High water was reported along Brandywine Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1229934, 1229935, 1229936, 1229937, 1229938, 1229943, 1231561, 1229942, 1229941, 1229940, 1229939, 1231562.